Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 151, NWS Tulsa, OK

April 29, 1994Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 1994, 9:53 PM CDT for Pittsburg County, Oklahoma. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Apr 29, 1994, 9:53 PM CDT (02:53 UTC)
Expired
Apr 29, 1994, 11:00 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 479 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
479 m²/s²
0-3 km storm-relative helicity
788 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 300254
SVRTUL
OKC121-300400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT FRI APR 29 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST OKLAHOMA
 
   ...PITTSBURG COUNTY
 
AT 952 PM A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF ASHLAND.
THIS STORM HAS AN INCREASING POTENTIAL TO PRODUCE WIND DAMAGE AS ITS
MOVES NORTHEAST AT 30 MPH INTO PITTSBURG COUNTY.
 
THE TOWNS ASHLAND AND MCALESTER ARE IN THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 75 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSING.S.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:24 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 29, 9:24 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT FRI APR 29 1994

HV ADDED SVR TO SE OK ZONES.  JUST ADVZD A SELS WATCH
WL BE ISSUED FOR PARTS OF THE AREA.  WL HOLD ZONES TIL
SELS COORD CALL.  SHUD BE ONLY A SHORT DELAY.

/8

.TUL...FFA ZONES 54 THRU 77...ALL OF THE FA.

In the hours before

Local storm report, Apr 29, 4:49 PM CDT, 5 hours 4 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
448 PM CDT FRI APR 29 1994

TIME(CDT)     COUNTY         EVENT

345 AM        HASKELL        NICKEL SIZE HAIL AT WHITEFIELD.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:47 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg58 min
Apr 29, 11:05 PM CDTSevere Thunderstorm WarningTSAHaskell55 min
Apr 29, 11:36 PM CDTSevere Thunderstorm WarningTSALeFlore69 min
Apr 29, 11:45 PM CDTSevere Thunderstorm WarningTSAHaskell41 min
Apr 30, 12:05 AM CDTSevere Thunderstorm WarningTSASequoyah40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.